I am currently on two medications, Zoloft 100mg and Lyrica 300mg, and had sort of a weird bought of mood swings over the last two weeks that may have been just work related though I was feeling agitated one day, and flat and depressed the next few days. Now I am sort of about as normal as normal gets, for now.
Different medications have been suggested to me for managing bipolar II and I am sort of hesitant to try something in addition to what I am already on because what if my medication trial goes side ways and it makes me worse? I know start up can be rough but I just don't know if things are bad enough now to start messing around. I was feeling anxious and scared about work (enough that I took a day off to reset myself) and wondered if I could benefit from different meds that are more in-line for treating bipolar disorder.
I feel kind of stuck and wish I was starting from where I am on no meds to transitioning to 1st line treatment for bipolar.
Any thoughts? Anyone start out on meds for MDD and anxiety transition well to meds for bipolar? Med changes are never fun in my experience.
Utterly intolerant to Antipsychotics, Strongly considering Lithium or Lamictal as Monotherapy for Schizoaffective Disorder.By SheltieUnderdog
I've been on and off antipsychotics sporadically for the last 7 years since age 22 (since 2011). I'm extremely sensitive to them and have a very high response to every one I've been on. I've gained 145lbs from an increase in appetite and metabolic changes, have severe akathisia that is utterly insane and makes me want to cut my own legs off, I developed severe gynecomastia from Risperdal and Invega respectively (Won the Risperdal lawsuit, but no surgeon will touch me because of my weight), experience anxiety (The most on Abilify), fatigue, drowsiness, impotence (On Fanapt), anhedonia (From aggravated depression on Haldol), blurred vision (On Fanapt), lack of concentration, mild tardive dyskenesia (In combination with TMJ syndrome, I think it's permanent), dry eyes (Can't secrete my own tears), nasal congestion (aggravated, because I have it anyway without taking APs) , disorganized speech (Literally developed a speech impediment from a combination of Fanapt and Topamax), GI issues, etc
I've experienced almost every common recorded side effect from this category / class of drugs. The lack of control over my weight and appearance and the akathisia are the worst (that's why they're listed first and reiterated). These drugs have destroyed the relatively abysmal life I had before I developed this illness and presently cut it down to absolutely nothing. I have no life. I spend the majority of my life either going to multiple doctor's appointments for my medical issues or otherwise eating uncontrollably, and pacing back and forth and smoking cigarettes occasionally. I browse the internet with my thoughts racing. I might try to watch a TV show or play video games or play bass guitar like I used to but I can barely hold concentration or focus long enough. I want this to end, I really want out. I want to experience a fraction of life again.
I was previously diagnosed Bipolar 1 With Psychotic Features before my 2nd and most recent episode. As I said, I haven't taken APs consistently for 7 years. I've gone off of them twice for pretty significant periods of time before I relapsed. I usually last about 10 or 11 months (almost a year) without symptoms and perform consistently better in life in general with everything gradually going back in my life to when before I was 22. The side effects and depression usually disappear within a week. At 5 to 8 months I'm very stable, but in just under 11 months I start feeling like I'm on top of the world, become severely manic and delusional, hallucinate, experience an episode, and get into legal trouble. The 1st time around, I resisted arrest during a welfare check called in by my parents and went to the hospital and the 2nd time I successfully eluded the cops by motor vehicle on the highway and got caught hours later and went to county jail.
I understand I could be facing harsh consequences but I've never been on a heavy mood-stabilizer before. All they do is overload me with APs. After the 1st episode I stopped taking psych meds completely because of how much I despised how I felt except for Zoloft and resisted almost all treatment. I avoid SSRIs now and will this time because I think it may have been responsible for raising my mood too much before the 2nd incident took place.
The key to preventing future incidents for me, I believe, is to make the hallucinations and mania more tolerable to where I won't feel the need to act on them. The delusions are a joke, I can easily handle them. I'm currently taking Latuda 20mg and I'm requesting that my psychiatrist allow me to keep 2 or 3 bottles stored in my cabinet or 1 on me at all times in case any symptoms were to occur while taking Lithium. During the last episode, I was frantically searching for antipsychotics or any appropriate psych medication but didn't have them because I threw all of my former meds away after the first episode had taken place. This time I will have them to back me up and if it turns out that I need to suffer immeasurably on Latuda 20mg or another AP for the remainder of my life then so be it but I deserve a chance on a mood stabilizer simply because of what I've gone through and what I'm experiencing on APs.
Has anyone ever tried Lithium as monotherapy for schizoaffective disorder or bipolar 1 with psychotic features? I hear it still has some side effects (would like to know what all of those are) but that it's immeasurably more tolerable than antipsychotics. I realize many people use it in combination with an antipsychotic but this is not in reference to that. Is there anything better than those two that's not an AP? This post is simply to inquire about anyone's thoughts or experiences about using Lithium or Lamictal as monotherapy for schizoaffective mania. A dosage and frequency recommendation would also be appreciated from those that have taken it, although I realize that I will ultimately need my psychiatrist to determine that.
I found 1 study on this subject from the early to mid 1980's here: https://watermark.silverchair.com/10-1-30.pdf?token=AQECAHi208BE49Ooan9kkhW_Ercy7Dm3ZL_9Cf3qfKAc485ysgAAAcYwggHCBgkqhkiG9w0BBwagggGzMIIBrwIBADCCAagGCSqGSIb3DQEHATAeBglghkgBZQMEAS4wEQQMAypxqSBIPHx7kbXfAgEQgIIBeTskilYIIUxtfy4i-FH7a6BQ4SrsYxqZG44q7kWx1rVJdLbZ4PMxE33_FUje8rDj4FoUYJI27hYGzv-06pCL6xPDrbVg7n-g9QzqTwoPiRxgDv2VnqzwifudoudTuskAGEKItv5TfD1_V9opXCFF7vJXJln8ij8NeNkMLUpe_n-Xbp6TtkU7rXYdPCZ9dObhTfmQ4PEHkwKfcJcOVAjXzelMWD1EPzWPxCK5zu1l1d2w8ojnqH68mbvgaDuvBxyPTY-EEdADh9N0NIUPQCWHXZKWE2gEBsG_AbWS-bkPdgjxtXcn8Y_5KljQbU2Geb_ERYYWuWFMEk6CRs7FYte_16TOiCQVlahMabKxw0BdjlqvdGaPYZTKBoBWb9Poswigg8jbF1whmlo7WWRyCLCLdbKt4xkmZCU0qmv_j5FTFzeXsq05ptOFY10M3jpUft1xV75pMsPtVJ8U7d42OYqMksXhZyrA8B5k9XNhfJGS0XgmTTSLHNOdcTY2
I'm on lamotrigine 300mg and was on quetiapine 100mg but it was making my thoughts worse and my mood still wasn't great, that's an understatement, my moods are vile.. didnt help that it made me put on 5kg in 2 weeks!!! I am mostly depressed nowadays.. anyway I begged him to put me on latuda as that had less side effects and treats bipolar depression. He bluntly refused and put me on sulpiride. I don't understand how blocking my dopamine will make me happy AT ALL! please help and enlighten me.. I'm at my wits end with this medication business and I feel like just quitting it all and allowing myself to be whatever it is I am weather it's dangerous or not -_____- so confused and angry about it !
Is this common? 9 months ago, I was the EXACT same weight as now (weight doesn't really fluctuate), however, at that time, I was 2 sizes smaller, and my Bra size (hadn't changed from High School) suddenly shrunk a cup size, clothes were baggier, arms/stomach/butt were skinnier. Basically VERY skinny, but fit/healthy (no flab).
Now, I'm noticeably bigger, with stomach pooch (a donut is accumulating around my waist line) skinny jeans are now butt-squeeze too tight, upper inner thighs are rounder, bra size is back to the size it was.
My diet and activity level has been the same....! How is it possible, I could gain so much flab in 9 months, without the scale budging an ounce?? I've been maintaining my usual cardio, weight training and sculpt classes 3xper week at gym. Have I just lost muscle and gained twice as much fat or something? How can I tone/slim back down again? WTH happened to my shape?